Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 2, 2007, 6:59 PM MDT for Blaine County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 6:59 PM MDT (00:59 UTC)
- Expired
- Jul 2, 2007, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 147 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 030059 SVRTFX MTC005-030130- /O.NEW.KTFX.SV.W.0082.070703T0059Z-070703T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 659 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 730 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF HAYS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN BLAINE COUNTY. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL UP TO THE SIZE OF GOLF BALLS HAVE BEEN REPORTED IN HAYS WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTH CENTRAL MONTANA. LAT...LON 4816 10871 4799 10867 4800 10847 4827 10843 $$ THOMSON
1 follow-up statement
000
WWUS55 KTFX 030112
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
709 PM MDT MON JUL 2 2007
MTC005-030130-
/O.CON.KTFX.SV.W.0082.000000T0000Z-070703T0130Z/
BLAINE MT-
709 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR BLAINE COUNTY...
AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL OR LARGER IN FAR SOUTHERN BLAINE COUNTY. THE
STRONGEST STORM WAS LOCATED NEAR LODGE POLE...MOVING EAST AT 20 MPH.
IN ADDITION...A SECOND LINE OF SEVERE STORMS WAS LOCATED OVER NORTH
CENTRAL MONTANA...CAPABLE OF PRODUCING WIND GUSTS UP TO 80 MPH.
THESE STORMS WILL AFFECT CHINOOK AND HARLEM...AMONG OTHER AREAS.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE STORM PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR NORTH CENTRAL MONTANA.
LAT...LON 4896 10948 4784 10951 4783 10895 4793 10889
4794 10868 4799 10859 4800 10847 4897 10830
$$
THOMSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:35 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 2, 5:35 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT MON JUL 2 2007 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED OVER EASTERN PORTIONS OF CENTRAL MONTANA THIS AFTERNOON AND EVENING. AN DISTURBANCE IN THE UPPER LEVEL FLOW WILL MOVE OVER AN UNSTABLE SURFACE LEVEL AIRMASS BY LATE EVENING FOR ISOLATED TO SCATTERED THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ACTIVITY IS EXPECTED TO MOVE EAST OF THE AREA BY TUESDAY MORNING AND A STRONG RIDGE WILL BEGIN TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS. REMAINDER OF THE SHORT TERM PERIOD WILL BE DOMINATED BY VERY WARM TEMPERATURES AND SUNNY SKIES WITH NO PRECIPITATION EXPECTED. MPJ THURSDAY THROUGH TUESDAY...UPPER LEVEL RIDGE TO ANCHOR OVER AREA THURSDAY AND FRIDAY WITH A SURFACE LOW MOVING TO THE NORTH OF THE AREA THURSDAY NIGHT AND FRIDAY MORNING. SURFACE LOW CONTINUES TO BUILD DOWN OVER THE AREA FRIDAY NIGHT AND SATURDAY AS UPPER LEVEL RIDGE FLATTENS. MODELS NOT IN AGREEMENT WITH RIDGE BUILDING OVER THE AREA ON MONDAY AND TUESDAY. WARMED TEMPERATURES UP SLIGHTLY FOR THURSDAY AND MORE ON FRIDAY. COOLED TEMPERATURES DOWN FOR SATURDAY AND SUNDAY WITH THE COOL FRONT MOVING THROUGH THE AREA. ALSO INCREASED CHANCE OF AFTERNOON PRECIPITATION OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH SHORT WAVES MOVING UP AND OVER THE AREA IN A MOIST SOUTHWEST FLOW ALOFT. CAMP && .AVIATION... UPDATED 2335Z. MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE. THE AIRMASS HAS AGAIN DESTABILIZED WITH SCATTERED THUNDERSTORMS OCCURRING OVER PORTIONS OF NORTH CENTRAL MONTANA. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. CONVECTIVE ACTIVITY SHOULD END BY 06Z WITH SKIES CLEARING. VFR CONDITIONS PREVAIL EXCEPT FOR MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 89 57 93 / 20 0 0 0 CTB 53 86 55 90 / 10 0 0 0 HLN 57 91 58 95 / 10 0 0 0 BZN 52 88 53 93 / 20 0 0 0 WEY 43 83 44 85 / 10 0 0 0 DLN 50 86 52 90 / 10 0 0 0 HVR 57 92 57 96 / 30 0 0 0 LWT 55 85 55 89 / 30 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR MUCH OF NORTH CENTRAL MONTANA. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MUCH OF SOUTHWEST MONTANA. && SHORT TERM...MPJ LONG TERM...CAMP AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 2, 4:01 PM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 401 PM MDT MON JUL 2 2007 MTZ011-013-044-045-047-050-051-032215- HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-012-014-015-046-048-049-052>055-032215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 401 PM MDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHWEST MONTANA. VERY DRY CONDITIONS...COMBINED WITH LOW HUMIDITIES...BREEZY SOUTHWEST WINDS...AND ISOLATED THUNDERSTORMS WILL ALLOW FOR POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 2, 6:22 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
622 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 20 S HAVRE 48.25N 109.68W
07/02/2007 E60 MPH HILL MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 10 E LEWISTOWN 47.06N 109.22W
07/02/2007 E0.88 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:37 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
637 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 20 E GERALDINE 47.60N 109.84W
07/02/2007 E0.25 INCH FERGUS MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jul 2, 6:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
650 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 N HAYS 48.08N 108.65W
07/02/2007 M1.50 INCH BLAINE MT PUBLIC
GROUND COATED UP TO 2 INCHES IN PLACES ... HAIL LASTED 15
MINUTES
&&
MCGINNISLocal storm report, Jul 2, 6:54 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 20 NNE LEWISTOWN 47.33N 109.26W
07/02/2007 E1.75 INCH FERGUS MT PUBLIC
HAIL IN WARM SPRING CREEK COMPLETELY COVERD THE SURFACE
OF THE WATER.
&&
SAUCIERLocal storm report, Jul 2, 6:55 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
655 PM MDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 8 N HAYS 48.11N 108.65W
07/02/2007 E0.88 INCH BLAINE MT PUBLIC
GROUND COVERED TO AN AVERAGE OF ONE INCH ... HAIL LASTED
ABOUT 30 MINUTES
&&
MCGINNISThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:00 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 39 min |
| Jul 2, 6:15 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 45 min |
| Jul 2, 6:17 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 43 min |
| Jul 2, 6:47 PM MDT | Flash Flood Warning | TFX | Blaine | 3 hr |
| Jul 2, 7:31 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.